MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Catalog Number 050-95005
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Malaise (2359); Peritoneal effluent abnormal (4904)
Date of Event 02/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A peritoneal dialysis (pd) patient contacted fresenius customer service and reported that they were diagnosed with peritonitis.The patient stated they were taking antibiotics.Additional information was obtained through follow-up with the patient and the patient¿s peritoneal dialysis registered nurse (pdrn).The patient went to the hospital on (b)(6) 2026 due to abdominal pain, cloudy pd effluent, and malaise.The patient was admitted to the hospital.The patient was diagnosed with peritonitis.A pd culture was obtained (unknown date).The patient was initiated on antibiotic therapy with intraperitoneal (ip) cefazolin daily for 2 weeks (dose not provided).The culture results state gram-positive cocci.No organism was documented in the clinic files.The white blood cell (wbc) count was not available.The patient continued continuous cyclic pd (ccpd) therapy during recovery.The patient was discharged on (b)(6) 2026.The cause of the peritonitis was a fluid leak.The patient stated that they attempted to change a bandage at their pd catheter site (date unknown).They used a pair of scissors and accidentally cut the line on the pd catheter extension set, putting a hole in the line.The patient was seen at the pd clinic the following day where they changed out the pd catheter extension set.The patient confirmed there was no leak with any fresenius product or solution bags prior to or during any treatment.The only issue was that the patient accidentally cut the line with scissors.No further information was obtained.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: there is a temporal relationship between peritoneal dialysis and utilization of the pd catheter extension set and the patient event of peritonitis.However, there was no reported defect with the catheter extension set which caused the peritonitis event.The patient accidentally cut the line causing a contamination event to occur which resulted in the patient developing peritonitis.Patients are instructed to avoid using scissors or sharp objects in the vicinity of their pd catheter when removing dressings.The culture result of gram-positive cocci supports the reported cause of the peritonitis linked to the leak caused by the patient cutting the line.Gram-positive cocci can be found on the skin and mucous membranes in the mouth as well as the nasal passages and throat of humans.Based on the available information and no evidence of a defect, the pd catheter extension set can be excluded as causing the patient¿s peritonitis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the facility for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all stay safe/luer lock catheter extension sets with the reported catalog number shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
STAY SAFE/LUER LOCK CATHETER EXT. 18 IN.
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key24670832
Report Number0008030665-2026-00551
Device Sequence Number5117513
Product Code KDJ
UDI-Device Identifier00840861100798
UDI-Public00840861100798
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-95005
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer05/15/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID.; LIBERTY CYCLER SET.; LIBERTY SELECT CYCLER.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexFemale
Patient Weight145 LB